MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010212
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Fistula (1862); Unspecified Infection (1930)
Date of Event 10/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, about 1.2 years post-implant of the ventrio hernia patch, the patient was diagnosed with enterocutaneous fistula, and surgical site/mesh infection and underwent surgery for mesh removal.The clinician has assessed the patient¿s postoperative course as being "definitely" related to the study device and possibly related to the index procedure.However, based on the information provided, no conclusion can be made.Fistula formation and infection are known inherent risks of surgery.The adverse reactions section of the instructions-for-use (ifu), supplied with the device lists fistula as a possible complication.In regards to the infection, the warnings section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." review of the manufacturing records shows the lot was manufactured to specification.To date, this is the only reported complaint from this manufacturing lot of (b)(4) released for distribution in (b)(6) 2015.
 
Event or Problem Description
Reported per clinical trial (b)(4): (b)(6) 2015 - subject patient underwent an open first-time recurrent ventral hernia repair procedure in the left lower quadrant.A bard/davol ventrio hernia patch was placed in underlay fashion intra-peritoneally and was fixated using non-bard/davol mechanical fixation device and sutures.Fascia and skin closure was achieved using sutures and staples.The patient was discharged on (b)(6) 2015.(b)(6) 2016 - subject patient was diagnosed with small enterocutaneous fistula, infected abdominal wall/mesh infection.(b)(6) 2016 - subject patient was admitted to the hospital.(b)(6) 2016 - the entire mesh was mobilized and explanted, large penrose drain placed and the patient was discharged on 22-nov-2016.It was noted that the "fistula may never heal" during the last office visit.Per the study clinician, the reported adverse event has been assessed as severe in severity, definitely related to the study device and possibly related to the index procedure.The outcome for this ae is reported as recovered/resolved with sequelae.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14495322
Report Number1213643-2022-00333
Device Sequence Number20275927
Product Code FTL
UDI-Device Identifier00801741016394
UDI-Public(01)00801741016394
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2018
Device Catalogue Number0010212
Device Lot NumberHUZB1731
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale
Patient Weight111 KG